I am a 22 year old female and I was diagnosed a couple weeks ago as having extremely low vitamin D levels. My test showed that I was at a 4 and needed to be at 30. I had no real symptoms of this deficiency besides depression and anxiety, but I have an anxiety disorder and depression normally.
My doctor prescribed 50,000 unit megadose of Vitamin D to take once a week. My doctor told me to take it on the same day each week. The morning after the first time I took it, I felt like I had more energy and was happier. Things that would normally have given me anxiety didn't bother me as much. I even had enough energy to go for a mild work-out. But maybe 4 or 5 days later, I felt achy, severely depressed, anxious about everything, was having muscle spasms, and didn't feel like doing anything. Then came the day to take it again. I felt better the next day, had more energy, was in a better mood. And now it has been 5 days and I woke up with a severe anxiety attack (questioning reality, heart racing, hot flashes, dreading feeling, depersonalization, etc...).
I wanted to see if anyone else has had these feelings? Or if I should ask my doctor if I can take the vitamin D more than once a week? How long does it take until you feel better all the time and not just a couple days after you take a mega-dose? Is it because my level is so low that my body feels like it is in withdrawal when the mega-dose wears off?
Take magnesium with your vitamin D supplement. The vitamin D council recommend a year round vitamin D serum level of between 50 - 80ng/mL or 125 - 200nmol/L.
Excerpt from "Know the Importance of Taking Enough Magnesium with Your Vitamin D:
"Most importantly, vitamin D requires and 'uses up' magnesium to convert from supplements or sun into its active form in the blood. As such, it is a big mistake to simply take large doses of Vitamin D without taking the need for magnesium into consideration. Yet this is exactly what is happening in most cases and it is causing a lot of people to have problems that they believe are due to side effects of Vitamin D- or even worse they believe they are experiencing an overdose.
Such a huge number of people have subtle magnesium deficiency that some researchers and doctors are calling magnesium deficiency an epidemic, and anyone with even a mild or 'subclinical' magnesium deficiency will have this deficiency amplified when Vitamin D is taken. This is creating some uncomfortable 'Side Effects of Vitamin D' that are actually symptoms of an induced magnesium deficiency!
Some of the magnesium deficiency symptoms being attributed to Vitamin D are:
Hi. I missed your question but Narble bumped this question back up again. :) I haven't seen vitamin D lab results written as ug/l. I wonder if your lab actually means 30ng/ml. Vitamin D levels between 20 and 30 ng/ml are classed as borderline or insufficient.
As Narble has written, you can convert µg (also means mcg or microgram) to IU (international units). IU is the most commonly seen unit of measurement for vitamin D supplementation.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.